MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE 02.12.0003R FEMORAL COMPONENT SPHERE CEMENTED SIZE 3 R; FEMORAL COMPONENT CEMENTED

MEDACTA INTERNATIONAL SA GMK-SPHERE 02.12.0003R FEMORAL COMPONENT SPHERE CEMENTED SIZE 3 R; FEMORAL COMPONENT CEMENTED
Model Number 02.12.0003R
Health Effect - Clinical Code Damage to Ligament(s) (1952)
Date of Event 01/31/2022
Type of Reportable Event Serious Injury
Event or Problem Description
At about 7 months from tkr the surgeon performed a revision for a ligament rupture (collateral ligament).The surgery was completed successfully revising the femoral and tibial components.
 
Additional Manufacturer Narrative
Batch review performed on 07 february 2022: lot 2012001: (b)(4) items manufactured and released on 22-dec-2020.Expiration date: 2025-12-13.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.Clinical evaluation performed by medical affairs manager: tka revision due to instability.A ligament rupture has occured.The reasons of this rupture is unknown, it could be due to a trauma or a degenerative process.From the images provided a good osteointegration of the explanted implants is visible.Preliminary investigation performed by r&d manager: revision surgery of a gmk sphere after 8 months from primary surgery due to ligament rupture.Based on the picture of the explanted components, we cannot identify any anomalies that could have led to the eve.From preliminary investigation, the root cause for ligament rupture remains unknown; there is no evidence that it is related to a faulty device.Additional implant involved: gmk-sphere 02.12.0311fr tibial insert fixed sphere flex size 3/11 mm r (k140826) lot.2005738 batch review performed on 07 february 2022: lot 2005738: (b)(4) items manufactured and released on 23-july-2020.Expiration date: 2025-07-09.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.Additional implant involved: ball heads: gmk-sphere 02.07.1203r tibial tray fixed cemented size 3 r (k090988) lot.2009475 batch review performed on 07 february 2022: lot 2009475: (b)(4) items manufactured and released on 29-mar-2021.Expiration date: 2025-12-02.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.

Brand Name
GMK-SPHERE 02.12.0003R FEMORAL COMPONENT SPHERE CEMENTED SIZE 3 R
Common Device Name
FEMORAL COMPONENT CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key13652428
Report Number3005180920-2022-00144
Device Sequence Number14701507
Product Code JWH
UDI-Device Identifier07630030825828
UDI-Public07630030825828
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/13/2025
Device Model Number02.12.0003R
Device Catalogue Number02.12.0003R
Device Lot Number2012001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2022
Initial Report FDA Received Date03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceWhite